Alert archive / California / Wind Advisories in 2014
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 5, 2014, 2:32 PM PST for Inyo County, San Bernardino County, California. It took effect at Mar 6, 2014, 1:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2014, 2:32 PM PST (22:32 UTC)
- In effect from
- Mar 6, 2014, 1:00 AM PST
- Expired
- Mar 7, 2014, 12:00 AM PST
- In force
- 23 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS75 KVEF 052232 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM PST WED MAR 5 2014 .A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA NEVADA RANGE TONIGHT AND THURSDAY...AND THEN TO THE WESTERN MOJAVE DESERT THURSDAY AFTERNOON AND EVENING. CAZ519-060930- /O.NEW.KVEF.WI.Y.0010.140306T0900Z-140307T0300Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 232 PM PST WED MAR 5 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST THURSDAY. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE OVERNIGHT...PERSIST THROUGH THURSDAY AFTERNOON...AND SUBSIDE IN THE EVENING. * LOCATIONS: WHITNEY PORTAL...THE FOOTHILLS WEST OF BISHOP AND INDEPENDENCE...AND EXPOSED AREAS NEAR THE SIERRA CREST. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-060930- /O.NEW.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 232 PM PST WED MAR 5 2014 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST THURSDAY NIGHT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK IN THE AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
5 follow-up statements
214 WWUS75 KVEF 060924 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 124 AM PST THU MAR 6 2014 .A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA AND WESTERN PART OF THE OWENS VALLEY TODAY...AND THEN TO THE WESTERN MOJAVE DESERT THIS AFTERNOON AND EVENING. CAZ520-061830- /O.EXB.KVEF.WI.Y.0010.140306T1800Z-140307T0300Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 124 AM PST THU MAR 6 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH MAINLY ON THE WEST SIDE OF THE OWENS VALLEY. * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING...PEAK IN THE AFTERNOON...THEN QUICKLY END THIS EVENING. * LOCATIONS: BISHOP...INDEPENDENCE...OLANCHA...LONE PINE...HIGHWAY 395. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-061830- /O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0300Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 124 AM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE EASTERN SIERRA SLOPES. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING...PERSIST THROUGH THE AFTERNOON...AND SUBSIDE IN THE EVENING. * LOCATIONS: WHITNEY PORTAL...THE FOOTHILLS WEST OF BISHOP AND INDEPENDENCE...AND EXPOSED AREAS NEAR THE SIERRA CREST. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-061830- /O.CON.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 124 AM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT FOR THE WESTERN MOJAVE DESERT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE DAY TODAY...PEAK IN THE AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
169 WWUS75 KVEF 061805 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PST THU MAR 6 2014 .A STORM SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE SIERRA AND WESTERN PART OF THE OWENS VALLEY TODAY...AND THEN TO THE WESTERN MOJAVE DESERT THIS AFTERNOON AND EVENING. CAZ519-520-070300- /O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1005 AM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY UNTIL 7 PM PST THIS EVENING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH ON THE UPPER SLOPES. WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH IN THE OWENS VALLEY. * TIMING: WINDS WILL INCREASE THIS MORNING...PERSIST THROUGH THE AFTERNOON...AND SUBSIDE IN THE EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: DIFFICULT DRIVING CONDITIONS ON HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL. POSSIBLE BLOWING DUST ON THE WEST SIDE OF THE OWENS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-070300- /O.CON.KVEF.WI.Y.0010.140306T2000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1005 AM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL MIDNIGHT PST TONIGHT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE DAY TODAY...PEAK IN THE AFTERNOON AND EVENING...THEN QUICKLY END OVERNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
319 WWUS75 KVEF 070256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 656 PM PST THU MAR 6 2014 CAZ519-520-070600- /O.EXT.KVEF.WI.Y.0010.000000T0000Z-140307T0600Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 656 PM PST THU MAR 6 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. * WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: STRONG DOWNSLOPE WINDS HAVE DIMINISHED ACROSS THE NORTHERN PART OF THE OWENS VALLEY BUT WILL STILL OCCUR OVER SOUTHERN PORTIONS FROM INDEPENDENCE TO PEARSONVILLE THROUGH LATE EVENING. * LOCATIONS: INDEPENDENCE...LONE PINE...OLANCHA...PEARSONVILLE * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ523-070600- /O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 656 PM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WEST WINDS WILL PERSIST THIS EVENING THEN DECREASE TOWARD MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ JA
415 WWUS75 KVEF 070549 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 949 PM PST THU MAR 6 2014 CAZ519-520-070700- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-140307T0600Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 949 PM PST THU MAR 6 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. WINDS HAVE SHIFTED AND WERE BLOWING FROM THE NORTH AT 15 TO 25 MPH DOWN MOST OF THE OWENS VALLEY. DOWNSLOPE WINDS NO LONGER POSE A THREAT OF STRONG CROSS WINDS ALONG HIGHWAY 395 AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 10 PM. $$ CAZ523-070800- /O.CON.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 949 PM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: STRONG WEST WINDS WILL DIMINISH AND BECOME NORTHWEST AROUND MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAY 395...INTERSTATES 15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON AREA ROADS. POSSIBLY REDUCED VISIBILITY IN BLOWING DUST. LOOSE OBJECTS SUCH AS TRASH CANS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$
928 WWUS75 KVEF 070751 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1151 PM PST THU MAR 6 2014 CAZ523-070900- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-140307T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1151 PM PST THU MAR 6 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. GUSTY WEST WINDS WILL DIMINISH AND BECOME NORTHWEST THE REST OF THE NIGHT AS A COLD FRONT PUSHES ACROSS THE SAN BERNARDINO COUNTY DESERTS. LOCALIZED GUSTS AROUND 40 MPH MAY STILL BE POSSIBLE SHORTLY AFTER MIDNIGHT BUT SPEEDS WILL GENERALLY DECREASE TO BETWEEN 20 AND 30 MPH THROUGH 3 AM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 5, 8:34 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 5, 8:34 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 834 AM PST WED MAR 5 2014 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BRING DRY AND MILD CONDITIONS TO THE AREA THROUGH TONIGHT ALTHOUGH THERE WILL BE SOME HIGH CLOUD COVER AT TIMES. A WEAK DISTURBANCE MOVING ACROSS NORTHERN NEVADA THURSDAY WILL CAUSE SOME LOCALLY BREEZY SOUTHWEST WINDS WHILE TEMPERATURES REMAIN ABOVE NORMAL. TEMPERATURES WILL COOL OFF FRIDAY AND SATURDAY BEHIND THIS WEAK SYSTEM WITH BREEZY NORTH WINDS OVER PORTIONS OF THE AREA. && .UPDATE...THICK HIGH CLOUDS HAMPERING TEMPERATURES A BIT THIS MORNING. LOWERED FORECAST HIGHS TWO DEGREES AREAWIDE TO ACCOUNT FOR THIS. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 224 AM PST WED MAR 5 2014 .SHORT TERM...THROUGH FRIDAY NIGHT...A RIDGE OF HIGH PRESSURE WILL BE OVER THE AREA THROUGH THIS EVENING RESULTING IN MILD TEMPERATURES AND DRY CONDITIONS. WE WILL CONTINUE TO SEE PLENTY OF HIGH CLOUDINESS OF VARYING THICKNESS DRIFTING OVER THE AREA. THE RIDGE WILL SHIFT EAST LATER TONIGHT AND THURSDAY AS A WEAK SHORTWAVE MOVES INTO NORTHERN NEVADA. MODELS HAVE TRENDED WEAKER WITH THIS FEATURE AND PRECIPITATION CHANCES OVER OUR FORECAST AREA ARE THEREFORE LOWER. THE SIERRA IN EXTREME NORTHWEST INYO COUNTY COULD SEE A FEW SNOW SHOWERS TONIGHT WITH SLIGHT CHANCE POPS ACROSS THE HIGHER TERRAIN OVER THE EXTREME NORTHERN PART OF THE FORECAST AREA BY THURSDAY AFTERNOON. THE TROUGH IS STILL FORECAST TO DEEPEN SOMEWHAT AS IT MOVES INTO UTAH THURSDAY NIGHT BRINGING A CHANCE OF SHOWERS TO MAINLY LINCOLN COUNTY AND TO A LESSER EXTENT NORTHERN MOHAVE COUNTY. THE GFS IS A BIT SLOWER MOVING THE TROUGH EAST ON FRIDAY SO I KEPT A SLIGHT CHANCE OF SHOWERS OVER EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES ALTHOUGH THAT MAY BE A LITTLE OVERDONE. A DRY NORTHWEST FLOW PUSHES IN FRIDAY NIGHT. THE MAIN IMPACT WITH THIS SHORTWAVE WILL BE WINDS...INITIALLY INCREASING WEST TO SOUTHWEST WINDS THURSDAY...ESPECIALLY OVER THE SIERRA AND NORTHWEST SAN BERNARDINO COUNTY. LOCALLY BREEZY NORTH WINDS WILL DEVELOP BEHIND THE SHORTWAVE THURSDAY NIGHT AND FRIDAY. IT IS TOO EARLY TO PULL THE TRIGGER ON ANY WIND OR LAKE WIND ADVISORIES YET FOR THURSDAY OR FRIDAY BUT WE WILL NEED TO MONITOR LATEST MODEL TRENDS FOR THAT POSSIBILITY. A WARMING TREND WILL CONTINUE THROUGH THURSDAY BUT TEMPERATURES WILL COOL 5 TO 10 DEGREES FRIDAY VERSUS THURSDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT. RIDGING ALOFT IS FORECAST TO BUILD INTO CALIFORNIA AND NEVADA ON SATURDAY ALLOWING FOR DRY CONDITIONS AND ABUNDANT SUNSHINE. THE MAIN ISSUE WILL BE LOCALLY GUSTY NORTH TO NORTHEAST WINDS ON THE BACK SIDE OF THE DEPARTING SYSTEM AS IT DIGS SOUTH INTO SOUTHERN NEW MEXICO. 850 MB WINDS OFF THE ECMWF AND GFS ARE FORECAST TO BE 15-25 KTS (WITH THE GFS THE STRONGER MODEL). THIS COMBINED WITH TIGHTENING NORTH-SOUTH SURFACE PRESSURE GRADIENTS SHOULD ALLOW FOR GUSTS OF 25-35 MPH BELOW HOOVER DAM IN THE COLORADO RIVER VALLEY - WITH THE HIGHEST WINDS NEAR LAUGHLIN AND BULLHEAD CITY. WINDS SHOULD DECREASE BY SATURDAY EVENING AS THE UPPER LEVEL SUPPORT WEAKENS ALONG WITH SURFACE PRESSURE GRADIENTS. HIGH TEMPS SHOULD BE ABOUT 3-6 DEGREES ABOVE NORMAL. THE RIDGE AXIS IS FORECAST TO SLIDE EAST ACROSS THE AREA ON SUNDAY AND THEN GET FLATTENED ON MONDAY AS A MID/UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST. AT THIS POINT EXCEPT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA, SUNDAY SHOULD STAY DRY WITH THE MAIN ISSUE BEING ABUNDANT HIGH LEVEL CLOUD COVER THAT COULD LIMIT HEATING. STILL IT LOOKS LIKE HIGH TEMPS SHOULD BE 4-7 DEGREES ABOVE NORMAL. THE LATEST OPERATIONAL MODELS LOOK IN BETTER AGREEMENT WITH THE TROUGH AXIS AND NOW PUSH IT THROUGH SOUTHERN NEVADA ON MONDAY AFTERNOON INTO MONDAY NIGHT. JUST HOW FAR SOUTH SHOWERS GET IS STILL A QUESTION, BUT WE CONTINUED TO MAINTAIN THE POSSIBILITY ACROSS THE SOUTHERN GREAT BASIN FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. WITH THE TROUGH TRENDING STRONGER AND BRINGING A DEFINED SURFACE COLD FRONT THROUGH, THE LATEST MODELS INDICATE STRONGER POST-FRONTAL WINDS FROM THE NORTH FROM MONDAY NIGHT THROUGH WEDNESDAY AS WELL AS SHOW MORE COOLING THAN WHAT THE PREVIOUS FORECAST HAD. FOR NOW, I INCREASED WINDS SOME AND LOWERED TEMPS SLIGHTLY BUT HELD OFF ON ANY SIGNIFICANT CHANGES AS THIS IS STILL A WAYS OUT. .AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WIND UNDER 8 KTS THROUGH ABOUT 16Z TODAY THEN LIGHT AND VARIABLE FAVORING AN EASTERLY COMPONENT UNDER 8 KTS. PERIODS OF HIGH CLOUDS AOA 20 KFT TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE COLORADO RIVER VALLEY WILL SEE NORTH WINDS AROUND 10 KTS MUCH OF TODAY BECOMING LIGHT AND VARIABLE BETWEEN 21Z AND 00Z. ELSEWHERE...VARIABLE WINDS THIS MORNING MAINLY UNDER 10 KTS BECOMING SOUTH 6-12 KTS THIS AFTERNOON. PERIODS OF HIGH CLOUDS AOA 20 KFT TODAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 5, 3:43 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 343 AM PST WED MAR 5 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-060800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 343 AM PST WED MAR 5 2014 /443 AM MST WED MAR 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK STORM SYSTEM MOVING ACROSS NORTHERN CALIFORNIA AND NEVADA THURSDAY WILL BRING AN INCREASE IN WEST TO SOUTHWEST WINDS WITH LOCALLY BREEZY CONDITIONS. THERE IS POTENTIAL FOR VERY WINDY CONDITIONS IN THE SIERRA. BREEZY NORTHERLY WINDS WILL DEVELOP BEHIND THE SYSTEM THURSDAY NIGHT WITH LOCALLY BREEZY CONDITIONS PERSISTING THROUGH FRIDAY INTO SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.